This toxin is considered to be a moderate risk. However, your pet's medical history, age, weight, and breed could put him/her at higher risk. It is advised that you contact whiskerDocs or your primary veterinarian for further guidance about any steps you may need to take to ensure your pet's safety. If you choose to, you may monitor your pet closely, but the onset or worsening of any of the below symptoms warrants a trip to the emergency room.
SSRI is the abbreviation for the class of medications known as selective serotonin re-uptake inhibitors, and are the most common types of antidepressants on the market today. While some human antidepressant medications can be safely used in pets for behavioral issues, even at low or prescribed doses, the side effects can be quite severe. With accidental ingestion, SSRIs can cause severe sedation, life-threatening abnormal rapid or slow heart rhythms, lack of appetite, and lethargy. In large quantities, SSRIs can cause a reaction known as serotonin syndrome, which can be life-threatening. Any overdose of these medications or even an extra dose of your pet's prescription can be enough to cause severe symptoms.